Alert archive / Idaho / River Flood Watches in 2017
River Flood Watch 2, NWS Spokane, WA
NWS Spokane, WA issued this river flood watch at Mar 9, 2017, 9:31 AM PST for Latah County, Idaho; Whitman County, Washington. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2017, 9:31 AM PST (17:31 UTC)
- Expired
- Mar 10, 2017, 8:00 PM PST
- In force
- 34 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Latah County, ID, Whitman County, WA
The radar
The Spokane radar (KOTX), 116 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paradise Creek at HWY8 Near Moscow (PACI1).
- Action stage
- 49.66 ft
- Minor stage
- 50.86 ft
- Moderate stage
- 51.66 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13346765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
250 WGUS66 KOTX 091731 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 931 AM PST THU MAR 9 2017 ...THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING CREEK IN IDAHO...WASHINGTON... PARADISE CREEK AT MOSCOW AFFECTING LATAH AND WHITMAN COUNTIES ...HEAVY RAINFALL THURSDAY, COMBINED WITH SNOWMELT WILL CREATE RISES ON PARADISE CREEK... MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE CREEK SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC057-WAC075-101731- /O.NEW.KOTX.FL.A.0002.170309T1731Z-170311T0400Z/ /PACI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 931 AM PST THU MAR 9 2017 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WATCH FOR THE PARADISE CREEK AT MOSCOW * UNTIL FRIDAY EVENING. * AT 8:45 AM THURSDAY THE STAGE WAS 7.0 FEET. * FLOODING IS POSSIBLE. * FLOOD STAGE IS 9.20 FEET. * MONITOR PARADISE CREEK LEVELS AT water.weather.gov/ahps2/hydrograph.php?wfo=otx&gage=paci1. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 $$
1 follow-up statement
829 WGUS66 KOTX 102257 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 257 PM PST FRI MAR 10 2017 ...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS AND LAKES IN IDAHO...WASHINGTON... PARADISE CREEK AT MOSCOW AFFECTING LATAH AND WHITMAN COUNTIES && IDC057-WAC075-102327- /O.CAN.KOTX.FL.A.0002.000000T0000Z-170311T0400Z/ /PACI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 257 PM PST FRI MAR 10 2017 THE FLOOD WATCH IS CANCELLED FOR THE PARADISE CREEK AT MOSCOW * AT 1:45 PM FRIDAY THE STAGE WAS 8.3 FEET. * FLOOD STAGE IS 9.2 FEET. * FORECAST...THE RIVER IS FORECAST TO CONTINUE TO RECEDE OVERNIGHT. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 * AT 10.0 FEET...WATER WILL BE UP TO THE HOMES NEAR THE INTERSECTION OF BRIDGE AND HILLCREST. INTERSECTION AT 5TH AND ROOSEVELT WILL BE FLOODED. WATER WILL BE OUT OF THE BANKS AT THE D STREET BRIDGE. STORM DRAINS ALONG MAIN STREET WILL BE BACKED UP AND OVERFLOWING. MOUNTAINVIEW PARK WILL BE FLOODED. BIKE PATH ALONG THE CREEK NEAR THE UNIVERSITY WILL BE UNDER 6 INCHES OF WATER. * AT 9.2 FEET...WATER WILL BE OUT OF THE CREEK AT THE INTERSECTION OF BRIDGE STREET AND HILLCREST DRIVE AND MAY ALSO BE FLOWING INTO THE INTERSECTION AT THIS STAGE. * AT 8.8 FEET...WATER WILL BEGIN BACKING UP THROUGH THE STORM DRAINS ON ROOSEVELT STREET. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at Mar 9, 5:36 AM PST, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 9, 5:36 AM PST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
536 AM PST Thu Mar 9 2017
.SYNOPSIS...
A potent storm will spread rain and snow throughout the region
today and tonight. Strong winds will accompany the system Friday.
The combination of rain and snow melt will bring a threat for
localized flooding. A brief break is expected by Friday night into
early Saturday, although more unsettled weather is forecast into
early next week with rain and mountain snow. Temperatures are
expected to warm on Friday into next week.
&&
.DISCUSSION...
Quick update to the forecast to end the advisories for Coeur
d'Alene and the Palouse. Radar shows precipitation is ending over
the Palouse. Webcams shows wet or slushy roads over the area. Will
continue the advisory for the central Panhandle until 10 am but
even that may be taken down early. RJ
&&
.AVIATION...
12Z TAFS: Snow over the eastern TAF sites will decrease later this
morning, allowing conditions to improve. But a new storm system
will move into the area from south to north, bringing widespread
rain to the region with MVFR/IFR conditions. RJ
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 40 36 50 31 44 35 / 100 100 20 0 20 60
Coeur d'Alene 40 34 48 29 43 34 / 100 100 40 20 20 70
Pullman 45 41 53 35 49 39 / 100 100 20 0 10 80
Lewiston 49 44 60 37 54 41 / 100 100 10 0 10 60
Colville 40 33 47 29 43 32 / 50 100 60 0 30 60
Sandpoint 37 29 44 28 41 32 / 70 100 100 10 30 80
Kellogg 38 33 44 31 44 33 / 100 100 100 50 20 90
Moses Lake 43 36 55 29 47 34 / 100 100 0 0 20 20
Wenatchee 38 33 49 30 43 34 / 100 100 0 0 30 30
Omak 40 32 47 27 42 31 / 90 100 30 0 30 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 4 PM this afternoon to 6 AM PST
Friday for Northern Panhandle.
Winter Weather Advisory until 10 AM PST this morning for Central
Panhandle Mountains.
WA...None.
&&Hazardous weather outlook, Mar 9, 4:10 AM PST, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 410 AM PST Thu Mar 9 2017 IDZ002>004-101500- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- 410 AM PST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of North Idaho. .DAY ONE...TODAY AND TONIGHT Snow will end across the central and southern Idaho Panhandle this this morning. A few more inches of snow is expected, especially south of I-90. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Strong southwest winds will increase on Friday. Winds will peak in the afternoon and then decrease through the evening hours. Temperatures will warm through the next week. These warmer temperatures in combination with additional rainfall will lead to the erosion of low elevation snow. Ponding of water across the low lands along with small streams, creeks and culverts filling is expected. IDZ026-027-WAZ031>036-041-042-044-101500- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- WATERVILLE PLATEAU- 410 AM PST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Very strong southwest winds will increase early Friday. Winds will peak in the afternoon and then decrease through the evening hours. Temperatures will warm through the next week. These warmer temperatures in combination with some breezy conditions and additional rainfall will lead to the erosion of low elevation snow. Ponding of water across the low lands along with small streams, creeks and culverts filling is expected. WAZ037-038-043-101500- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-OKANOGAN VALLEY- 410 AM PST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Southwest winds will increase on Friday across the mountains. Winds will peak in the afternoon and then decrease through the evening hours. Temperatures will warm through the next week. These warmer temperatures in combination with additional rainfall will lead to the erosion of low elevation snow. Ponding of water across the low lands along with small streams, creeks and culverts filling is expected. IDZ001-101500- NORTHERN PANHANDLE- 410 AM PST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of North Idaho. .DAY ONE...TODAY AND TONIGHT Snow will develop late this afternoon. The snow will change to rain for Sandpoint but Bonners Ferry and Eastport should see snow all night. Some freezing rain is also possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Southwest winds will increase on Friday across the mountains. Winds will peak in the afternoon and then decrease through the evening hours. Temperatures will warm through the next week. These warmer temperatures in combination with additional rainfall will lead to the erosion of low elevation snow. Ponding of water across the low lands along with small streams, creeks and culverts filling is expected.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:06 AM PST | Winter Weather Advisory | OTX | Bonner, Boundary, Kootenai | 22 hr |
| Mar 9, 11:58 AM PST | Flood Watch | OTX | Benewah, Bonner, Kootenai, Latah, Shoshone | 27 hr |
Nearby
River Flood Watches in Idaho, 2017River Flood Watches in Washington, 2017Every river flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.